Alert archive / Nevada / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 16, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Aug 15, 2003, 9:14 PM PDT for Clark County, Nevada. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2003, 9:14 PM PDT (04:14 UTC)
- Expired
- Aug 15, 2003, 10:00 PM PDT
- In force
- 46 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County Clark County, NV
The radar
The Las Vegas radar (KESX), 80 km from the middle of the area, began a volume at 04:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 00:00Z, 4.2 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 2757 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KVEF 160414 SVRVEF NVC003-160500- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 914 PM PDT FRI AUG 15 2003 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CLARK COUNTY IN SOUTHERN NEVADA * UNTIL 1000 PM PDT * AT 912 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER INTERSTATE 15 IN CENTRAL CLARK COUNTY BETWEEN MILE MARKERS 67 AND 77...OR ABOUT 18 MILES SOUTHWEST OF MOAPA...MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR INTERSTATE 15 IN RURAL CENTRAL CLARK COUNTY THROUGH 950 PM PDT HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM PASSES. INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. LAT...LON 3652 11470 3657 11491 3627 11507 3620 11477 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 9:08 PM PDT, 6 minutes earlier.
Area forecast discussion, Aug 15, 9:08 PM PDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 908 PM PDT FRI AUG 15 2003 .SYNOPSIS...A LOW PRESSURE SYSTEM MOVING INTO ARIZONA WILL COMBINE WITH A MOIST AND UNSTABLE AIR MASS TO PRODUCE SHOWERS AND THUNDERSTORMS ACROSS MUCH OF THE REGION TONIGHT AND SATURDAY. THE LOW WILL BEGIN TO MOVE NORTHEAST SUNDAY WITH SOMEWHAT DRIER AIR MOVING IN FROM THE WEST. && .SHORT TERM...VERY BUSY EVENING WITH MULTIPLE FLASH FLOOD WARNINGS AND REPORTS. HAVE EXTENDED FFA UNTIL 4 AM AND EXPANDED IT TO INCLUDE LINCOLN COUNTY AND CENTRAL AND EASTERN CLARK COUNTY. ACTIVITY OVER MOHAVE COUNTY BEGINNING TO WIND DOWN AS AIRMASS STABILIZES...BUT NEW DEVELOPMENT OCCURRING OVER LAKE MEAD AND NORTHEAST CLARK COUNTY IN CONVECTIVELY UNDISTURBED AREAS. NOT MUCH TIME TO ELABORATE FURTHER. && .LAS... AZ...FLASH FLOOD WATCH UNTIL 4 AM MST AZZ001>003-036. CA...FLASH FLOOD WATCH UNTIL 4 AM PDT CAZ029. NV...FLASH FLOOD WATCH UNTIL 4 AM PDT NVZ015-016-018>022. && MORGAN
Hazardous weather outlook, Aug 15, 6:10 AM PDT, 15 hours 4 minutes before
AZZ001>003-036-CAZ026>029-NVZ013>022-161300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 610 AM PDT FRI AUG 15 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST CALIFORNIA/SOUTHERN NEVADA/NORTHWEST ARIZONA .DAY ONE...TODAY A LOW PRESSURE SYSTEM MOVING EAST INTO ARIZONA TODAY WILL COMBINE WITH A MOIST AND UNSTABLE AIR MASS TO PRODUCE SCATTERED THUNDERSTORMS...WITH HEAVY RAIN POSSIBLE OVER NORTHWEST ARIZONA. A FLASH FLOOD WATCH IS IN EFFECT FOR MOHAVE COUNTY ARIZONA AND EXTREME SOUTHEAST SAN BERNARDINO COUNTY NEAR THE COLORADO RIVER FROM NOON UNTIL 9 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP SATURDAY ACROSS MUCH OF THE AREA AS THE LOW PRESSURE SYSTEM SLOWLY MOVES NORTH FROM ARIZONA INTO SOUTHERN UTAH. THE THREAT OF HEAVY RAIN WITH SOME STORMS MAY STILL EXIST ACROSS SOUTHERN NEVADA... NORTHWEST ARIZONA AND FAR SOUTHEAST CALIFORNIA. DRIER FLOW WILL SPREAD OVER THE REGION SUNDAY THROUGH THURSDAY FOR A DIMINISHING THREAT OF THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION IS NOT ANTICIPATED BUT WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Aug 15, 8:22 PM PDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
0822 PM PDT FRI AUG 15 2003
TIME(PDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0755 PM CALIENTE NV FLASH FLOOD
08/15/03 LINCOLN US HWY 93 FLOODED AND
COVERED WITH DEBRIS.
FLOODING IN CALIENTE ALSO.
JACQUESLocal storm report, Aug 15, 8:27 PM PDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
0827 PM PDT FRI AUG 15 2003
TIME(PDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0755 PM CHRYSTAL SPRINGS NV FLASH FLOOD
08/15/03 LINCOLN US HWY 93 BLOCKED OFF
DUE TO FLOODING AT MILE
MARKER 51.
JACQUESThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 6:52 PM PDT | Flash Flood Warning | VEF | Lincoln | 3 hr |
| Aug 15, 9:45 PM PDT | Flash Flood Warning | VEF | Lincoln | 105 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.